Alert archive / Illinois / Wind Advisories in 2025
Wind Advisory 12, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Dec 9, 2025, 1:49 PM CST for 27 counties in Illinois. It took effect at Dec 10, 2025, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2025, 1:49 PM CST (19:49 UTC)
- In effect from
- Dec 10, 2025, 12:00 AM CST
- Expired
- Dec 10, 2025, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Lincoln, IL
All 27 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Coles County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Effingham County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 8 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 348 m²/s²
- 0-3 km storm-relative helicity
- 476 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
265 WWUS73 KILX 091949 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 149 PM CST Tue Dec 9 2025 ILZ027>031-036>038-040>045-047>056-061-062-066-100400- /O.NEW.KILX.WI.Y.0012.251210T0600Z-251210T1800Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Shelby- Cumberland-Effingham- Including the cities of Effingham, Beardstown, Mattoon, Winchester, Havana, Champaign, Eureka, Clinton, Lacon, Rushville, Normal, Jacksonville, Sullivan, Decatur, Greenup, Pekin, Bloomington, Monticello, Petersburg, Urbana, Springfield, Taylorville, Galesburg, Peoria, Charleston, Canton, Toulon, Tuscola, Shelbyville, and Lincoln 149 PM CST Tue Dec 9 2025 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, southeast, and west central Illinois. * WHEN...From midnight tonight to noon CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Localized snow showers are anticipated during the morning on Wednesday, with the wind contributing to decreased visibility. Snow showers are most likely in the 5 am - 11 am time frame. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AAT
3 follow-up statements
689 WWUS73 KILX 100244 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 844 PM CST Tue Dec 9 2025 ILZ027>031-036>038-040>045-047>056-061-062-066-101000- /O.CON.KILX.WI.Y.0012.251210T0600Z-251210T1800Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Shelby- Cumberland-Effingham- Including the cities of Petersburg, Taylorville, Winchester, Champaign, Charleston, Lincoln, Bloomington, Urbana, Canton, Decatur, Lacon, Mattoon, Havana, Beardstown, Peoria, Monticello, Normal, Effingham, Tuscola, Pekin, Galesburg, Clinton, Shelbyville, Springfield, Toulon, Greenup, Sullivan, Eureka, Jacksonville, and Rushville 844 PM CST Tue Dec 9 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, southeast, and west central Illinois. * WHEN...From midnight tonight to noon CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Localized snow showers are anticipated during the morning on Wednesday, with the wind contributing to decreased visibility. Snow showers are most likely in the 5 am - 11 am time frame. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Erwin
528 WWUS73 KILX 100941 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 341 AM CST Wed Dec 10 2025 ILZ027>031-036>038-040>045-047>056-061-062-066-101800- /O.CON.KILX.WI.Y.0012.000000T0000Z-251210T1800Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Shelby- Cumberland-Effingham- Including the cities of Peoria, Rushville, Toulon, Winchester, Galesburg, Havana, Monticello, Normal, Canton, Tuscola, Beardstown, Sullivan, Taylorville, Effingham, Pekin, Eureka, Decatur, Greenup, Urbana, Springfield, Shelbyville, Lincoln, Charleston, Jacksonville, Clinton, Mattoon, Lacon, Champaign, Petersburg, and Bloomington 341 AM CST Wed Dec 10 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...West-northwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of central, east central, southeast, and west central Illinois. * WHEN...Until noon CST today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Wind-driven snow showers could significantly reduce visibility at times this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles on north-south oriented roads such as I-55, I-155, and I-57. Use extra caution. && $$ Barnes
607 WWUS73 KILX 101813 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 1213 PM CST Wed Dec 10 2025 ILZ027>031-036>038-040>045-047>056-061-062-066-101915- /O.EXP.KILX.WI.Y.0012.000000T0000Z-251210T1800Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Shelby- Cumberland-Effingham- Including the cities of Peoria, Lacon, Clinton, Beardstown, Galesburg, Shelbyville, Canton, Havana, Jacksonville, Effingham, Charleston, Tuscola, Greenup, Toulon, Rushville, Monticello, Normal, Sullivan, Taylorville, Springfield, Champaign, Pekin, Eureka, Mattoon, Lincoln, Petersburg, Decatur, Bloomington, Winchester, and Urbana 1213 PM CST Wed Dec 10 2025 ...WIND ADVISORY HAS EXPIRED... The threat has ended. $$ Auten
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Dec 9, 12:01 PM CST, 1 hour 48 minutes earlier. Its key messages:
- Strong northwesterly winds gusting 40-50mph will accompany scattered rain and snow showers Wednesday morning.
- A clipper system will bring a round of light snow by Thursday night into Friday morning...with the 00z LREF suggesting a 40-60% chance of greater than 1 inch of snow along and north of a Macomb to Robinson line.
- Another surge of very cold air is expected by the end of the week...resulting in sub-zero apparent temperatures Friday night through Monday morning.
Area forecast discussion, Dec 9, 12:01 PM CST, 1 hour 48 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 1201 PM CST Tue Dec 9 2025 .KEY MESSAGES... - Strong northwesterly winds gusting 40-50mph will accompany scattered rain and snow showers Wednesday morning. - A clipper system will bring a round of light snow by Thursday night into Friday morning...with the 00z LREF suggesting a 40-60% chance of greater than 1 inch of snow along and north of a Macomb to Robinson line. - Another surge of very cold air is expected by the end of the week...resulting in sub-zero apparent temperatures Friday night through Monday morning. && .SHORT TERM... (Today through Wednesday) Issued at 332 AM CST Tue Dec 9 2025 As the pressure gradient tightens between a sprawling ridge over the E/SE CONUS and an approaching Alberta clipper, S/SW winds will increase and bring much milder air into central Illinois today. Despite the lingering snow cover, strong WAA and partial sunshine will result in afternoon high temperatures in the upper 30s and lower 40s...with warmer readings in the middle 40s along/south of a Jacksonville to Effingham line. SW winds will continue to increase tonight, with numeric guidance and HRRR/RAP output indicating widespread gusts of 30-35mph from late evening through the overnight hours. Given the continued WAA, temperatures will slowly rise after dark...reaching the lower to middle 40s across the board by midnight. Meanwhile a band of rain showers will skirt through central Illinois as the main surface low passes well to the north across southern Wisconsin. The showers will be most numerous along/north of I-72 where 60-80 PoPs are warranted and will quickly push into Indiana before dawn Wednesday. As the low tracks further east, it will pull a cold front through the area Wednesday morning. 00z Dec 9 CAMs are showing a band of convective rain/snow-showers immediately behind the front. Given the tight pressure gradient and very strong winds aloft, the NAM/HRRR are suggesting NW wind gusts with the showers will likely reach 40-50mph. Motorists may need to keep an eye on the radar if traveling Wednesday morning, as the snow-showers will have the potential to significantly cut visibility for a time as they quickly traverse the area. The most significant showers will depart the KILX CWA by midday, with only a few lighter showers during the afternoon into the evening. Morning high temperatures will range from the middle 30s northwest of the Illinois River around Galesburg to the middle 40s south of I-70...with readings dropping into the lower to middle 30s everywhere by mid to late afternoon. Barnes .LONG TERM... (Thursday through Monday) Issued at 332 AM CST Tue Dec 9 2025 Models continue to struggle with the next in a series of clipper systems slated to impact parts of the region late this week into the weekend. The 00z Dec 9 suite is beginning to hone in on the Thursday night into Friday morning time frame: however, the exact track is still in question. Have therefore kept PoPs quite low (20%) during the day Thursday, but have increased them into the 30-50% range for Thursday night. While the system will not have a lot of moisture to work with, a light accumulation of snow is likely. The 00z LREF shows a 40-60% chance of greater than 1 inch along/northeast of a Macomb...to Springfield...to Robinson line...with just a 10% chance of over 3 inches along/north of I-74. A second clipper will come into the picture by Saturday...with most guidance suggesting the highest probability of accumulating snow across Iowa into northern Illinois. Once this system exits, a bitterly cold airmass will settle into the Midwest through early next week. High temperatures will drop from the 30s on Friday into the teens for Saturday and Sunday. While wind-chill values will drop below zero across parts of the area by late Friday night, the coldest period will be Saturday night into Sunday when apparent temperatures will approach or exceed the -15F advisory criteria along/north of I-72. The extreme cold will begin to ease by Monday as boundary layer flow becomes S/SW and afternoon temperatures rise back well into the 20s and perhaps lower 30s in some spots. Barnes && .AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon) Issued at 1200 AM CST Tue Dec 9 2025 A strong low pressure system in the Dakotas will track southeast across southern Minnesota, Wisconsin, and into southwest Lower Michigan tonight, bringing active weather to central Illinois. Conditions will remain VFR through most or all of the overnight period, though scattered showers may impact the terminals this evening (highest chances at PIA, BMI, and CMI). Southwest winds will gust sporadically over 25 kt this evening into the overnight period, but when they will become much stronger when they switch over to a west-northwesterly direction between 09 and 12z; frequent 30-40 kt gusts are expected, with localized gusts to 50 kt with any snow showers that form along the secondary cold front during the 10-15z time frame. Those winds will veer to a north- northwesterly direction and gradually ease after roughly 16-17z, but MVFR ceilings (arriving with the cold front between 09 and 12z) should persist through the afternoon. Bumgardner && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Dec 9, 4:48 AM CST, 9 hours 1 minute before
Hazardous Weather Outlook National Weather Service Lincoln IL 448 AM CST Tue Dec 9 2025 ILZ027>031-036>038-041>046-053>057-063-101100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason- Logan-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas-Coles- Edgar-Clark- 448 AM CST Tue Dec 9 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wind gusts around 45 mph are expected late Tuesday night into Wednesday morning, which would cause some difficult travel for high profile vehicles. Light snow accumulation is expected Thursday night and Friday, with about a 40 to 60 percent chance of more than an inch of snow near and north of a Macomb to Robinson line. Another shot of Arctic air will arrive late this week, with wind chills well below zero Friday night, Saturday night, and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ040-047>052-061-062-066>068-071>073-101100- Schuyler-Cass-Menard-Scott-Morgan-Sangamon-Christian-Shelby- Cumberland-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 448 AM CST Tue Dec 9 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wind gusts around 45 mph are expected late Tuesday night into Wednesday morning, which would cause some difficult travel for high profile vehicles. Another shot of Arctic air will arrive late this week, with wind chills below zero Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Deubelbeiss
Nearby
Wind Advisories in Illinois, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.